Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 163, NWS Paducah, KY

May 27, 2000Christian County, Todd County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at May 27, 2000, 3:11 PM CDT for Christian County, Todd County, Kentucky. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 27, 2000, 3:11 PM CDT (20:11 UTC)
Expired
May 27, 2000, 4:00 PM CDT
In force
49 min
Issued by
NWS Paducah, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Christian County, KY, Todd County, KY

What was reported inside it

TimeReportWhereRemark
May 27, 3:18 PM CDTHail 1Oak Grove, KY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 2:30 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
731 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
2.2
Supercell composite
12.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:40 PM CDT, 31 minutes earlier.

Area forecast discussion, May 27, 2:40 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT SAT MAY 27 2000

MAIN CONCERN FOR THIS FORECAST PACKAGE CONTINUES TO BE SHOWER AND
THUNDERSTORM ACTIVITY TONIGHT WITH ASSOCIATED POTENTIAL FOR FLASH
FLOODING.

LATEST SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER CENTRAL
IOWA. A WARM FRONT EXTENDED EAST ACROSS NORTHERN ILINOIS AND INDIANA
AND A COLD FRONT EXTENDED SOUTHWEST ACROSS CENTRAL MISSOURI INTO
ANOTHER AREA OF LOW PRESSURE OVER SOUTHWEST OKLAHOMA. IN RESPONSE TO
UPPER LOW DIGGING SE ACROSS THE NORTHERN PLAINS...THE FRONT WILL
CROSS THE REGION TONIGHT. ETA/NGM/AVN FROPA SOLUTIONS SLIGHTLY
DIFFERENT BUT BY 18HRS ETA DEVELOPS PRE-FRONTAL TROUGH. NGM SLIGHTLY
SLOWER THAN AVN SO WILL GO WITH COMPROMISE WHICH WILL PUT THE COLD
FRONT TO THE MISSISSIPPI RIVER AROUND MIDNIGHT.

1000-500MB RH VALUES CLEARLY HIGHER OVER THE SOUTHERN HALF OF THE
CWA WHERE HIGHEST RAINFALL TOTALS ALREADY EXIST. ALTHOUGH FORECAST
PRECIPITABLE WATER AMOUNTS REMAIN HIGH ACROSS ALL OF THE REGION
TONIGHT...WILL ONLY CONTINUE FFA OVER SOUTHERN HALF BUT WILL END IT
AT MIDNIGHT OVER THE SOUTHWESTERN SECTIONS AND CONTINUE IT ALL NIGHT
OVER THE SOUTHEASTERN SECTIONS. IN WAKE OF UPPER LOW...UPPER RIDGE
BEGINS TO BUILD ACROSS REGION BUT BEFORE THAT HAPPENS MRF BRINGS
NEXT SYSTEM ACROSS FA ON TUESDAY.

.PAH...FLASH FLOOD WATCH THROUGH MIDNIGHT SOUTHWEST...ALL NIGHT
SOUTHEAST.

PACKETT

In the hours before

Special weather statement, May 27, 11:34 AM CDT, 3 hours 37 minutes before
MOZ108>110-112-114-271730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1134 AM CDT SAT MAY 27 2000

...STRONG THUNDERSTORMS MOVING EAST NEAR THE ARKANSAS STATE LINE...

AT 1130 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS
GENERALLY SOUTH OF HIGHWAY 60. LEADING EDGE OF THE STORMS WILL REACH
THE MISSISSIPPI RIVER BY 1230 PM CDT. ANTICIPATE BRIEF WIND GUSTS UP
50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH THESE
STORMS. ESPECIALLY BE ON THE LOOKOUT IN NEW MADRID COUNTY FOR FLASH
FLOODING. SOME TOWNS IN THIS AREA INCLUDE...GIDEON...HARTZELL...
FRAILIE AND PORTAGEVILLE.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR
POSSIBLE WARNINGS.

TPAH
Special weather statement, May 27, 12:57 PM CDT, 2 hours 14 minutes before
KYZ001>003-006-MOZ112-114-271900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1257 PM CDT SAT MAY 27 2000

...STRONG THUNDERSTORMS MOVING EAST NEAR THE TENNESSEE STATE LINE...

AT 1255 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS SOUTH
OF PADUCAH.  THE LEADING EDGE OF THE STORMS WILL REACH MAYFIELD BY
130 PM CDT. ANTICIPATE WIND GUSTS UP 50 MPH AND VERY HEAVY RAIN.
FLOODING RAINS ARE POSSIBLE WITH THESE STORMS. ESPECIALLY BE ON THE
LOOKOUT IN NEW MADRID COUNTY MISSOURI AND FULTON COUNTY KENTUCKY FOR
FLASH FLOODING.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT.

STAY TUNED TO THIS SITATION FOR THE LATEST WEATHER UPDATES OR
POSSIBLE WARNINGS.

TPAH
Special weather statement, May 27, 1:25 PM CDT, 1 hour 46 minutes before
KYZ006-008-009-012-017-022-271930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
125 PM CDT SAT MAY 27 2000

...STRONG THUNDERSTORMS MOVING EAST NEAR THE TENNESSEE STATE LINE...

AT 123 PM CDT...A LINE OF STRONG STORMS WILL IMPACT AREAS SOUTH OF
PADUCAH AND BENTON.  THE LEADING EDGE OF THE STORMS WILL REACH MURRAY
BY 200 PM CDT AND HOPKINSVILLE AROUND 230 PM CDT. ANTICIPATE WIND
GUSTS UP 50 MPH AND VERY HEAVY RAIN. FLOODING RAINS ARE POSSIBLE WITH
THESE STORMS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 400 PM CDT. A
FLASH FLOOD WATCH IS IN EFFECT UNTIL 700 PM CDT.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR
POSSIBLE WARNINGS.

TPAH
Special weather statement, May 27, 2:25 PM CDT, 46 minutes before
KYZ001>006-008-009-012-013-016-017-020>022-MOZ108>112-114-272030-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
225 PM CDT SAT MAY 27 2000

SEVERE THUNDERSTORM WATCH 375 HAS BEEN REPLACED BY TORNADO WATCH
 378.

WEST KENTUCKY COUNTIES IN TORNADO WATCH 378 INCLUDE:
CALLOWAY...TRIGG...CHRISTIAN...TODD...CALDWELL...HOPKINS...
MUHLENBERG AND MCLEAN.

TORNADO WATCH 378 IS IN EFFECT UNTIL 800 PM CDT.
HE TENNESSEE STATE LINE...

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER UPDATES OR
POSSIBLE WARNINGS.

TPAH
Local storm report, May 27, 2:50 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT SAT MAY 27 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    HARDIN                    KY   FLOOD
05/27/00   MARSHALL                       THREE INCHES OF WATER ON
                                          HIGHWAY 80 WEST OF HARDIN

DAB
Special weather statement, May 27, 2:53 PM CDT, 18 minutes before
KYZ012-016-017-021-022-272100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
253 PM CDT SAT MAY 27 2000

...STRONG WINDS AND LOCALLY HEAVY RAINS POSSIBLE...

AT 250 PM...PADUCAH RADAR SHOWED STRONG TO SEVERE THUNDERSTORMS JUST
SOUTH OF THE TENNESSEE STATE LINE. THE STORMS WERE MOVING EAST...
BUT COULD STILL AFFECT PARTS OF WESTERN KENTUCKY EAST OF THE LAKES...
FROM AROUND CADIZ EAST TOWARD HOPKINSVILLE AND ELKTON...WITH SOME
GUSTY WINDS AND HEAVY RAIN.

THE HEAVY RAIN COULD CAUSE LOCALIZED FLOODING. GUSTY WINDS 40 TO 50
MPH ARE ALSO POSSIBLE. THE STORMS WILL AFFECT COMMUNITIES MAINLY
EAST OF CADIZ BETWEEN 300 AND 400 PM...ESPECIALLY FROM AROUND
HOPKINSVILLE TO ELKTON.

DH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 5:12 AM CDTFlash Flood WarningPAHCalloway, Fulton, Graves, Hickman, Trigg4 hr
May 27, 12:25 PM CDTFlash Flood WarningPAHFulton3 hr
May 27, 1:57 PM CDTSevere Thunderstorm WarningPAHCalloway63 min
May 27, 2:33 PM CDTFlash Flood WarningPAHCalloway, Trigg117 min
May 27, 3:26 PM CDTFlash Flood WarningPAHChristian, Todd2 hr
May 27, 3:45 AM CDTFlash Flood WarningPAHNew Madrid5 hr
May 27, 12:06 PM CDTSevere Thunderstorm WarningPAHNew Madrid39 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.